<body><script type="text/javascript"> function setAttributeOnload(object, attribute, val) { if(window.addEventListener) { window.addEventListener('load', function(){ object[attribute] = val; }, false); } else { window.attachEvent('onload', function(){ object[attribute] = val; }); } } </script> <div id="navbar-iframe-container"></div> <script type="text/javascript" src="https://apis.google.com/js/plusone.js"></script> <script type="text/javascript"> gapi.load("gapi.iframes:gapi.iframes.style.bubble", function() { if (gapi.iframes && gapi.iframes.getContext) { gapi.iframes.getContext().openChild({ url: 'https://www.blogger.com/navbar.g?targetBlogID\x3d12263352\x26blogName\x3dExtreme+Truths\x26publishMode\x3dPUBLISH_MODE_BLOGSPOT\x26navbarType\x3dBLACK\x26layoutType\x3dCLASSIC\x26searchRoot\x3dhttp://extremetruths.blogspot.com/search\x26blogLocale\x3den_US\x26v\x3d2\x26homepageUrl\x3dhttp://extremetruths.blogspot.com/\x26vt\x3d3256311717127751195', where: document.getElementById("navbar-iframe-container"), id: "navbar-iframe" }); } }); </script>

Tuesday, September 13, 2005

One more reason to Avoid Drs.

As if Big Pharma and Bio -Ethicists aren't killing us off fast enough, Drs. / hospital errors kill more then car accidents and guns combined.

An elderly man at Brockton Hospital died after he was given 60 times the recommended dose of a sedative, according to a report.

State investigators say even after a nurse discovered the error, the hospital mistakenly gave the patient, who was not identified, other sedatives and antidepressants for two days as the man's blood pressure dropped.

Nurses also administered two doses of antibiotics more than six hours late.

The errors began when a pharmacist ordered Librium, an antianxiety sedative, instead of the similar-sounding Lithium, the medicine the patient was supposed to take for his bipolar disorder.

Patients can safely take up to 600 milligrams of Lithium a day, but the recommended dose of Librium for elderly people is 5 milligrams two to four times a day.

The pharmacist immediately realized his mistake, and telephoned a nurse to correct it, but the nurse wasn't there and the pharmacist told investigators he "forgot to follow through."

The next morning the man got 300 milligrams of Librium, 60 times the safe dose.

The man, who was alert when he entered the hospital on April 9, died four days later on April 13.

Newsday